Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sweetheart519

scared. please help.

Recommended Posts

Ok..I've been on Solodyn (minocycline) for 2 weeks. The last two days I've developed severe fatigue, and horrible aches all over my body. Specifically in my neck, back, ribcage area, and arms. I'm dizzy and can barely function. I've had some chest pains over the last 24 hours, especially when breathing. I hurt so bad all over! I had a bad reaction to doxicycline in the past, which I told my doctor, but she said minocycline was different even though it was in the same family (tetracyclines). I'm trying to get a hold of my dermatologist and I'm not taking another pill until then, but in the meantime I'm scared. Are these effects going to be permanent? I've heard of minocycline causing lupus and I'm really afraid.

Share this post


Link to post
Share on other sites

That doesn't sound like most drug reactions I've seen, but of course it might be your particular reaction.

Good for you for not taking any more until you talk with your doctor!

Drink plenty of water right now, that will help your entire body recover.

If you really think it is a drug reaction it won't hurt to take one tablet of benadryl, unless you are allergic to benadryl.

The good news is that in most cases, a drug reaction completely vanishes a few days after you stop the offending medication.

Share this post


Link to post
Share on other sites

Thanks. That makes me feel better, I really appreciate it. I know I've been under some bad stress the last few days, but I've been under worse stress over the last few months and the way I'm feeling right now is abnormal for me. I thought maybe I was getting sick (i.e. a cold) but I have no cold symptoms, and some of these symptoms just don't ever happen to me when I get sick anyway (arm pain, rib cage pain, chest pain, difficulty breathing). If I hadn't reacted so badly to the doxicycline in the past, I probably wouldn't attribute it to the drug so quickly. But I took doxi for just a regular illness, stronger dosage, and had to stop it within 3-4 days due to being so sick from it.

Share this post


Link to post
Share on other sites
Thanks. That makes me feel better, I really appreciate it. I know I've been under some bad stress the last few days, but I've been under worse stress over the last few months and the way I'm feeling right now is abnormal for me. I thought maybe I was getting sick (i.e. a cold) but I have no cold symptoms, and some of these symptoms just don't ever happen to me when I get sick anyway (arm pain, rib cage pain, chest pain, difficulty breathing). If I hadn't reacted so badly to the doxicycline in the past, I probably wouldn't attribute it to the drug so quickly. But I took doxi for just a regular illness, stronger dosage, and had to stop it within 3-4 days due to being so sick from it.

Share this post


Link to post
Share on other sites

Actually when I was going through my divorce, I was having heart paliptations and other things, lots of physical problems and stress...I went in and had an EKG done and lots of bloodwork. Everything was fine. So my doctor gave me a mild sedative to take when I got anxious. I was having anxiety attacks a few months ago. I'm not at the moment. I'm not sure if it was the pill or not that is causing my latest problems. My derm told me to stop it for the weekend and re-start it on Monday. So I will see I guess. Thanks for your help.

Share this post


Link to post
Share on other sites
Actually when I was going through my divorce, I was having heart paliptations and other things, lots of physical problems and stress...I went in and had an EKG done and lots of bloodwork. Everything was fine. So my doctor gave me a mild sedative to take when I got anxious. I was having anxiety attacks a few months ago. I'm not at the moment. I'm not sure if it was the pill or not that is causing my latest problems. My derm told me to stop it for the weekend and re-start it on Monday. So I will see I guess. Thanks for your help.

Share this post


Link to post
Share on other sites

I started the Solodyn again this morning. By mid afternoon I was feeling dizzy, lightheaded, and just sick. I'm still feeling AWFUL! I called my derm. Now she wants me to take septra? Same thing as bactrim I guess. I'm nervous about taking it.

Share this post


Link to post
Share on other sites

The good thing is that tetracyclines and sulfas (Bactrim) don't have cross reactivity. Monitor yourself very carefully, and call your derm if you feel anything out of the ordinary.

Bactrim is an excellent antibiotic for skin structure infections, so good luck! :)

Share this post


Link to post
Share on other sites

Ok so does this mean I should start the Septra tonight? I wanted to wait at least 24 hours after taking the Solodyn since it is time released. Didn't want any interactions.

Share this post


Link to post
Share on other sites

Thanks...I did, that's why I am not taking the Solodyn anymore. The breathing problems haven't gone away yet though. My last dose was about 24 hours ago.

Share this post


Link to post
Share on other sites
Thanks...I did, that's why I am not taking the Solodyn anymore. The breathing problems haven't gone away yet though. My last dose was about 24 hours ago.

Share this post


Link to post
Share on other sites
Ok so does this mean I should start the Septra tonight? I wanted to wait at least 24 hours after taking the Solodyn since it is time released. Didn't want any interactions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×